Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 19, 2006, 5:59 PM CDT for Rapides Parish, Louisiana. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2006, 5:59 PM CDT (22:59 UTC)
- Expired
- Jul 19, 2006, 7:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Rapides Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:47 PM CDT | TSTM WND DMG | Alexandria, LA | RAPIDES PARISH 911 REPORTING LOTS OF TREES DOWN ACROSS THE NORTHERN HALF OF THE PARISH. |
| Jul 19, 6:58 PM CDT | TSTM WND DMG | Alexandria, LA | BROADCAST MEDIA REPORTS NUMEROUS POWER OUTAGES IN NORTHERN RAPIDES PARISH...INCLUDING ALEXANDRIA...PINEVILLE...AND BALL. THEY ALSO REPORTED THAT A TREE HAD FALLEN ON A VEHICLE IN ALEXANDRIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 4:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2325 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 192259 SVRLCH LAC079-200000- /O.NEW.KLCH.SV.W.0092.060719T2259Z-060720T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 559 PM CDT WED JUL 19 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RAPIDES PARISH IN CENTRAL LOUISIANA * UNTIL 700 PM CDT * AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF BALL...AND MOVING SOUTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... BALL BY 620 PM CDT PINEVILLE BY 630 PM CDT ALEXANDRIA BY 640 PM CDT WOODWORTH AND LECOMPTE BY 655 PM CDT GARDNER BY 700 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3112 9225 3146 9222 3134 9279 3092 9279 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:04 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 19, 5:04 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 PM CDT WED JUL 19 2006
.DISCUSSION...UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM
WATCH NUMBER 621 IN EFFECT FOR NORTHERN HALF OF THE FORECAST AREA
UNTIL MIDNIGHT. FOR THE EVENING HOURS...RAISED POPS TO LIKELY
CATEGORY NE ZONES...TAPERING OFF TO MID RANGE CHANCE FOR NW
ZONES.
&&
.PREV DISCUSSION... (ISSUED 340 PM CDT WED JUL 19 2006)
UPDATE...
THUNDERSTORMS IN WESTERN MISSISSIPPI HAVE BECOME MORE ORGANIZED AS
THEY MOVED TOWARD THE FORECAST AREA. HAVE GONE AHEAD AND BUMPED UP
THE POPS IN THE GRIDS AND ZONE FORECAST FOR THE NORTHERN ZONES.
ALSO...ADDED THE MENTION OF FREQUENT LIGHTNING AND GUSTY WINDS.
DISCUSSION...
HAS BEEN A FAIRLY QUIET DAY SO FAR WEATHER-WISE. HOWEVER...CLUSTERS
OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN WEST CENTRAL AND
SOUTHWEST MISSISSIPPI AS AN UPPER LEVEL IMPULSE ROTATING AROUND
THE UPPER LEVEL RIDGE TO THE NORTH ENTERS THE REGION.
THIS UPPER LEVEL VORT MAX IS EXPECTED TO CONTINUE TO MOVE WEST-
SOUTHWEST AND ACROSS THE NORTHERN ZONES...MAINLY NORTH OF HWY 190
DURING THE EVENING HOURS. THEREFORE...WILL KEEP 30 PERCENT POPS IN
THE FORECAST FOR THAT AREA AND JUST 20 PERCENT ELSEWHERE. ALTHOUGH
INSTABILITY NOT AS GREAT AS IT IS OFF TO THE NORTHEAST...WHERE A
SVR WATCH IS IN EFFECT FOR NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI...SOME OF THE STORMS THAT REACH THE AREA BEFORE
SUNDOWN COULD BE ON THE STRONG SIDE WITH EXCESSIVE LIGHTNING AND
GUSTY WINDS.
ON THURSDAY...FORECAST AREA WILL BE BEHIND THIS VORT MAX...WITH
SLIGHTLY DRIER CONDITIONS AND SOME NVA NOTED...THEREFORE WILL JUST
CARRY ISOLATED POPS ACROSS THE ENTIRE FORECAST AREA.
AS WE ENTER THE END OF THE WEEK INTO THE WEEKEND...UPPER LEVEL
RIDGE IS STILL EXPECTED TO WEAKEN AND MOVE BACK TO THE WEST...WITH
SUB-TROPICAL RIDGE HOLDING OFF TO THE EAST. THIS WILL ALLOW AN
UPPER LEVEL TROF/MOIST SHEAR AXIS TO DEVELOP ACROSS THE FORECAST AREA.
WILL CARRY CHANCE POPS THROUGH-OUT THE WEEKEND WITH THIS FEATURE.
TEMPERATURES SHOULD ALSO BE A LITTLE BIT LOWER AND CLOSER TO
NORMAL AS MORE CLOUD COVER AND CONVECTIVE ACTIVITY SHOULD BE
OCCURRING. ON A SIDE NOTE...THE LATEST GFS RUN PUSHED THE UPPER
LEVEL TROF AND DRIER SURFACE DEWPOINT BOUNDARY THROUGH THE
FORECAST AREA ON SUNDAY AND INTO THE GULF. NOT BUYING INTO THIS AT
THIS TIME AND WILL GO WITH THE ECMWF/DGEX THAT HANGS THE SURFACE
BOUNDARY NORTH OF THE FORECAST AREA.
DURING NEXT WEEK...SUB-TROPICAL RIDGE IS EXPECTED TO BUILD ACROSS
THE NORTHERN GULF AND INTO THE FORECAST AREA. THIS SHOULD BRING
TYPICAL SUMMER-TIME WEATHER WITH A DAILY CHANCE OF AFTERNOON AND
EARLY EVENING THUNDERSTORMS ALONG THE SEA-BREEZE.
AVIATION...
POSSIBILITY OF SOME THUNDERSTORMS IN THE VICINITY OF THE KAEX TAF
SITE LATE THIS AFTERNOON...EARLY EVENING AS THUNDERSTORM COMPLEX
IN WEST CENTRAL MISSISSIPPI HEADS THAT WAY. THESE STORMS MAY
PRODUCE SOME GUSTY WINDS AND FREQUENT TO CONTINUOUS LIGHTNING.
OTHERWISE MAINLY VFR CONDITIONS WILL PREVAIL.
MARINE...
LIGHT ONSHORE FLOW IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL
DAYS AS WEAK HIGH PRESSURE RIDGES ACROSS THE NORTHERN GULF. THERE
WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY...INCREASING OVER THE WEEKEND.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT THURSDAY FOR THE
FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
EVANGELINE...RAPIDES...ST. LANDRY...AND VERNON.
TX...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT THURSDAY FOR THE
FOLLOWING ZONES: JASPER...NEWTON...AND TYLER.
GM...NONE.
&&
13Hazardous weather outlook, Jul 19, 4:18 AM CDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 418 AM CDT WED JUL 19 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-201000- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 418 AM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TEMPS THIS AFTERNOON WILL CLIMB TO THE MID TO UPPER 90S WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON...MAINLY OVER CENTRAL AND SOUTH CENTRAL LOUISIANA. NO SEVERE THUNDERSTORMS ARE EXPECTED BUT SOME OF THE STORMS COULD BE STRONG WITH FREQUENT LIGHTNING...GUSTY WINDS AND TORRENTIAL RAIN. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MID TO UPPER 90S CAN BE EXPECTED AGAIN THURSDAY WITH TEMPERATURES MODERATING BACK TO THE LOWER 90S BY THE WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.